EconPapers    
Economics at your fingertips  
 

Identification of semiparametric model coefficients, with an application to collective households

Arthur Lewbel and Xirong Lin

Journal of Econometrics, 2022, vol. 226, issue 2, 205-223

Abstract: We prove identification of coefficients for a set of semiparametric specifications that are related to multiple index models. Potential applications of these results include models of observed heterogeneity in production functions and in consumer demand systems. We then generalize these results to identify a class of collective household consumption models. We extend the existing literature by proving point identification, rather than the weaker generic identification, of all the features of the collective household model, including price effects. We estimate the model using Japanese consumption data, and find substantial variation in resource shares and indifference scales across households of different sizes.

Keywords: Identification; Semiparametric; Collective household model; Cost of children; Bargaining power; Sharing rule; Demand systems (search for similar items in EconPapers)
JEL-codes: C21 C31 D12 D13 (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407621001834
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Identification of Semiparametric Model Coefficients, With an Application to Collective Households (2021) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:226:y:2022:i:2:p:205-223

DOI: 10.1016/j.jeconom.2021.02.010

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:econom:v:226:y:2022:i:2:p:205-223